MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921530
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned polaris ultra stent was analyzed, and a visual evaluation noted that shaft was detached at the middle section.The proximal detached section was missing and the suture string was not returned for the analysis.No other problems with the device were noted.The reported event was not confirmed.According to product analysis, the stent was detached at the middle section.The stent returned without the suture string and the device was out of the original pouch, evidence that the stent was manipulated.The problem found is an issue that could have been generated by the user or due to the interacting/handling of the device with the suture string or other devices and incorrect manipulation of the device during procedure and it could have been related to the reported complaint.A 0.35" mandrel was passed through the catheter and no resistance was felt.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteral stenting procedure in the right ureter, performed on (b)(6) 2021.During the procedure and inside the patient, when the physician attempted to insert the stent, resistance was felt and there was difficulty in advancing stent.Another polaris ultra ureteral stent used to successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation finding of stent shaft broken.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11979468
Report Number3005099803-2021-02765
Device Sequence Number3661050
Product Code FAD
UDI-Device Identifier08714729720942
UDI-Public08714729720942
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model NumberM0061921530
Device Catalogue Number192-153
Device Lot Number0026295034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2021
Initial Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR